Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 80, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 10, 2014, 11:07 PM CDT for Harvey County, McPherson County, Reno County, Kansas. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2014, 11:07 PM CDT (04:07 UTC)
- Expired
- May 11, 2014, 12:00 AM CDT
- In force
- 53 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Harvey County, KS, McPherson County, KS, Reno County, KS
The radar
The Wichita radar (KICT), 54 km from the middle of the area, began a volume at 04:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 11:13 PM CDT | HAIL 1 | 3 S Buhler, KS | |
| May 10, 11:15 PM CDT | HAIL 1 | 4 S Buhler, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 9:50 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 4.1 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 2314 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
849
WUUS53 KICT 110407
SVRICT
KSC079-113-155-110500-
/O.NEW.KICT.SV.W.0080.140511T0407Z-140511T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1107 PM CDT SAT MAY 10 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
NORTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL MIDNIGHT CDT
* AT 1105 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
BUHLER...AND MOVING EAST AT 25 MPH. THIS WARNING REPLACES THE
PREVIOUS WARNING IN EFFECT FOR RENO COUNTY.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NEWTON...BUHLER...BURRTON...HALSTEAD...MOUNDRIDGE...HESSTON...NORTH
NEWTON AND NEWTON AIRPORT.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 28 AND 51.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3810 9793 3817 9789 3830 9737 3818 9737
3818 9731 3798 9726 3796 9786
TIME...MOT...LOC 0407Z 249DEG 22KT 3805 9777
HAIL...1.25IN
WIND...60MPH
$$
BILLINGS WRIGHT3 follow-up statements
851
WWUS53 KICT 110415
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1115 PM CDT SAT MAY 10 2014
KSC079-113-155-110500-
/O.CON.KICT.SV.W.0080.000000T0000Z-140511T0500Z/
RENO KS-MCPHERSON KS-HARVEY KS-
1115 PM CDT SAT MAY 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARVEY...
SOUTHEASTERN MCPHERSON AND NORTHEASTERN RENO COUNTIES UNTIL MIDNIGHT
CDT...
AT 1113 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BURRTON...AND
MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
NEWTON...BURRTON...HALSTEAD...MOUNDRIDGE...HESSTON AND NORTH NEWTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3829 9737 3818 9737 3817 9731 3798 9726
3797 9778 3819 9781 3830 9738
TIME...MOT...LOC 0416Z 249DEG 22KT 3807 9770
HAIL...1.25IN
WIND...60MPH
$$
KETCHAM210
WWUS53 KICT 110434
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1134 PM CDT SAT MAY 10 2014
KSC155-110444-
/O.CAN.KICT.SV.W.0080.000000T0000Z-140511T0500Z/
RENO KS-
1134 PM CDT SAT MAY 10 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RENO COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3830 9738 3829 9737 3818 9737 3817 9731
3806 9728 3804 9765 3821 9771
TIME...MOT...LOC 0434Z 249DEG 22KT 3811 9757
$$
KSC079-113-110500-
/O.CON.KICT.SV.W.0080.000000T0000Z-140511T0500Z/
MCPHERSON KS-HARVEY KS-
1134 PM CDT SAT MAY 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
HARVEY AND SOUTHEASTERN MCPHERSON COUNTIES UNTIL MIDNIGHT CDT...
AT 1132 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF BURRTON...AND MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MOUNDRIDGE...HESSTON AND NORTH NEWTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3830 9738 3829 9737 3818 9737 3817 9731
3806 9728 3804 9765 3821 9771
TIME...MOT...LOC 0434Z 249DEG 22KT 3811 9757
HAIL...1.00IN
WIND...60MPH
$$
KETCHAM722
WWUS53 KICT 110447
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1147 PM CDT SAT MAY 10 2014
KSC079-113-110457-
/O.CAN.KICT.SV.W.0080.000000T0000Z-140511T0500Z/
MCPHERSON KS-HARVEY KS-
1147 PM CDT SAT MAY 10 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HARVEY AND
SOUTHEASTERN MCPHERSON COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3830 9738 3829 9737 3818 9737 3817 9731
3806 9728 3804 9765 3821 9771
TIME...MOT...LOC 0447Z 249DEG 22KT 3819 9751
$$
KETCHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 6:59 PM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, May 10, 6:59 PM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 659 PM CDT SAT MAY 10 2014 ...UPDATED FOR 00Z AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 205 PM CDT SAT MAY 10 2014 CONVECTIVE TRENDS AND SEVERE POTENTIAL ARE THE MAIN CONCERNS FOR THE REMAINDER OF MOTHERS DAY WEEKEND. FOR THIS EVENING...A WINDOW FOR SEVERE CONVECTION LOOMS ACROSS EASTERN KANSAS IN THE VICINITY OF THE DEVELOPMENTAL SURFACE WARM FRONT. THE LATEST SPC MESO PARAMETERS ARE SUPPORTIVE OF A SUPERCELL STORM MODE WITH A SIGNAL FOR VERY LARGE HAIL AND EVEN A TORNADO. IF INITIATION IS EARLY ENOUGH LATE THIS AFTERNOON...THIS COULD IMPACT PORTIONS OF SOUTHEAST KANSAS AND THE FLINT HILLS. AN ISOLATED STORM IS ALSO POSSIBLE FURTHER WEST ALONG THE DRY-LINE ACROSS SOUTH CENTRAL KANSAS. OTHERWISE...THE BETTER FOCUS FOR SEVERE CONVECTION SHOULD SHIFT NORTHWARD WITH THE WARM FRONT LATER THIS EVENING AND MAINLY NORTH OF THE FORECAST AREA AFTER MIDNIGHT. FOCUS THEN SHIFTS TO SUNDAY AFTERNOON/EVENING AS THE STRONG COLD FRONT OVERTAKES THE DRY-LINE ACROSS CENTRAL KANSAS. INTENSE SURFACE HEATING WITH TEMPERATURES AROUND 90F WILL LEAD TO A VERY UNSTABLE AIRMASS JUST EAST OF THE FRONT...WITH VERY IMPRESSIVE DEEP LAYER SHEAR. WHILE THE ENVIRONMENT WILL BE SUPPORTIVE OF SUPERCELLS IN THE FIRST FEW HOURS OF STORM INITIATION...FLOW ALOFT BECOMING MORE PARALLEL WITH THE COLD FRONT SHOULD TEND TO RESULT IN TRANSITION TO A LINEAR MODE AS THE EVENING PROGRESSES ON SUNDAY. THAT SAID...BESIDES THE RISK FOR SUPERCELL TORNADOES AND LARGE HAIL...A TORNADO RISK COULD CONTINUE WITH THE TRANSITION TO A QUASI-LINEAR MODE...ESPECIALLY PREFERENTIALLY ON THE SOUTHERN MOST CELLS AS THEY DEVELOP ALONG THE FRONT. THE SEVERE RISK SHOULD DIMINISH ON SUNDAY NIGHT AND HOPEFULLY MUCH OF CENTRAL AND SOUTH CENTRAL KANSAS WILL EXPERIENCE MORE NUMEROUS COVERAGE OF CONVECTION FOR MUCH NEEDED RAINFALL. MUCH COOLER WEATHER IS STILL ON TAP FOR EARLY NEXT WEEK AS THE MEAN LONGWAVE UPPER TROF SLOWLY MIGRATES EAST ACROSS THE PLAINS. LINGERING PRECIP WILL MAINLY AFFECT FAR EASTERN KANSAS ON MONDAY WITH DRY WEATHER FOR ALL AREAS ON TUESDAY. DARMOFAL .LONG TERM...(WEDNESDAY THROUGH SATURDAY) ISSUED AT 205 PM CDT SAT MAY 10 2014 LITTLE CHANGE TO THE OUTER PERIODS OF THE FORECAST WITH A COOL AND GENERALLY DRY WEATHER PATTERN AS THE DEEP UPPER LONGWAVE MIGRATES FROM THE MISSISSIPPI VALLEY ACROSS THE EASTERN CONUS. KED && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 658 PM CDT SAT MAY 10 2014 A COMPLICATED TAF FORECAST...AS CONVECTION CONTINUES OVER SRN KS FROM NEAR KIAB INTO THE FLINT HILLS. THIS DIURNALLY DRIVEN CONVECTION CONTINUES TO DEVELOP IN THE WARM MOIST SECTOR...AND MOVES E-NE AWAY FROM THE KICT TAF SITE. WILL KEEP A VCTS IN FOR KICT AS TSRA KEEPS REDEVELOPING WITHIN 25 MILES OF KICT. CONVECTION OVER THE FLINT HILLS MAY MOVE EAST-NORTHEAST TOWARDS THE KCNU AREA...SO WILL GO WITH VCTS FOR THIS TAF SITE AS WELL. THINK MOST OF THE THIS CONVECTION WILL STAY NW OF KCNU. AS SFC WINDS DECOUPLE IN THE LOW LAYERS ACROSS SRN KS TONIGHT...COULD SEE SOME LOW LEVEL WIND SHEAR DEVELOP AS LOW LEVEL JET AROUND 2K FEET INCREASES TO 40 KTS. THE WARM MOIST AIR WILL CONTINUE TO SURGE NORTH DURING THE OVERNIGHT HOURS...WITH LOW LEVEL MOISTURE LEADING TO A SCT-BKN MVFR TO IFR CIG FOR THE KICT/KHUT TAF SITES. COULD ALSO SEE THIS LOW CLOUD DECK MOVE AS FAR NORTH AS KSLN/KRSL...BUT WILL KEEP THIS CLOUD DECK SCT FOR NOW. NEXT CONCERN WILL BE A COLD FRONT EXPECTED TO MOVE INTO CENTRAL KS FOR SUN AFTN. AS THIS BOUNDARY MOVES INTO CENTRAL KS...COULD SEE TSRA DEVELOP ALONG IT BY AROUND 21Z/SUN. WILL GO WITH A VCTS FOR KRSL/KSLN FOR THIS CHANCE. KETCHAM && .FIRE WEATHER... ISSUED AT 205 PM CDT SAT MAY 10 2014 STRONG SOUTH WINDS AND VERY WARM TEMPERATURES AHEAD OF A STRONG COLD FRONT ON SUNDAY WILL ELEVATE THE GRASSLAND FIRE DANGER INTO THE VERY HIGH AND POSSIBLY EXTREME CATEGORY DURING THE AFTERNOON ACROSS PORTIONS OF CENTRAL KANSAS. SOME UNCERTAINTY EXISTS AS TO THE MOVEMENT AND TIMING OF THE COLD FRONT...SO CONFIDENCE IS LOW TO ISSUE A FIRE WEATHER HEADLINE AT THIS TIME. HOWEVER IF CURRENT EXPECTATIONS HOLD...THEN A RED FLAG WARNING AND WIND ADVISORY MAY BE ISSUED WITH THE NEXT ROUTINE FORECAST UPDATE EARLY SUNDAY. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 68 91 56 64 / 20 20 60 40 HUTCHINSON 65 91 52 60 / 20 40 70 30 NEWTON 66 89 54 62 / 30 30 70 50 ELDORADO 67 88 59 64 / 40 10 70 60 WINFIELD-KWLD 69 90 60 67 / 30 10 60 50 RUSSELL 61 89 46 55 / 20 50 60 30 GREAT BEND 62 91 45 56 / 20 50 60 30 SALINA 63 90 52 61 / 30 50 70 40 MCPHERSON 64 90 52 60 / 30 40 70 40 COFFEYVILLE 69 88 68 72 / 20 10 40 70 CHANUTE 67 87 67 69 / 30 20 50 70 IOLA 66 87 67 69 / 40 20 60 70 PARSONS-KPPF 68 87 68 71 / 30 10 40 70 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 10, 3:52 PM CDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 352 PM CDT SAT MAY 10 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-112000- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 352 PM CDT SAT MAY 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING FOR LOCATIONS MAINLY ALONG AND EAST OF THE KANSAS TURNPIKE. THE MAIN RISKS WILL BE HAIL TO 2 INCHES IN DIAMETER AND DAMAGING WINDS TO 70 MPH. CHANCES FOR THUNDERSTORMS WILL CONTINUE OVERNIGHT FOR MUCH OF THE AREA. WHILE THE RISK FOR SEVERE WEATHER WILL DIMINISH...A FEW STRONG STORMS WITH SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE BEST CHANCE FOR THUNDERSTORMS AND SEVERE WEATHER IS STILL EXPECTED LATE SUNDAY AFTERNOON INTO EARLY SUNDAY NIGHT...AS A STRONG COLD FRONT MOVES ACROSS THE AREA. THE STRONGEST STORMS WILL BE CAPABLE OF HAIL TO 2 INCHES IN DIAMETER...DAMAGING WINDS TO 75 MPH AND TORNADOES. THE GREATEST RISK FOR SEVERE WEATHER IS EXPECTED ALONG AND WEST OF THE KANSAS TURNPIKE. LOCALLY HEAVY RAIN IS POSSIBLE WITH THE SLOW MOVING FRONT ON SUNDAY NIGHT ACROSS MUCH OF THE AREA. A CHANCE FOR THUNDERSTORMS WILL LINGER INTO MONDAY ACROSS SOUTHEAST KANSAS. HOWEVER STRONG OR SEVERE STORMS ARE NOT ANTICIPATED. VERY HIGH TO EXTREME GRASSLAND FIRE DANGER IS EXPECTED ON SUNDAY AFTERNOON FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. VERY HIGH FIRE DANGER IS POSSIBLE MONDAY AND TUESDAY...GENERALLY FOR LOCATIONS ALONG AND WEST OF HIGHWAY 14. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND EVENING FOR AREAS EAST OF THE KANSAS TURNPIKE. ACTIVATION IS MORE LIKELY SUNDAY AFTERNOON IN CENTRAL KANSAS...AND OVER CENTRAL AND SOUTH CENTRAL KANSAS SUNDAY EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED
In the hours before
Special weather statement, May 10, 10:30 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1030 PM CDT SAT MAY 10 2014
KSZ067-110400-
RENO-
1030 PM CDT SAT MAY 10 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 1100 PM CDT
* AT 1029 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR PARTRIDGE...OR 12 MILES
SOUTHWEST OF HUTCHINSON...MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
HUTCHINSON...SOUTH HUTCHINSON...BUHLER...WILLOWBROOK AND HUTCHINSON
AIRPORT.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
&&
LAT...LON 3817 9793 3818 9770 3803 9770 3784 9810
3798 9823
TIME...MOT...LOC 0330Z 235DEG 26KT 3796 9807
BILLINGS WRIGHTLocal storm report, May 10, 10:36 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1036 PM CDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM HAIL HAYSVILLE 37.57N 97.35W
05/10/2014 E0.88 INCH SEDGWICK KS TRAINED SPOTTER
TRAINED SPOTTER SAW PEA TO NICKEL SIZED HAIL FOR 5
MINUTES ON SUMMEY STREET OFF OF 63RD AND SENECA.
&&
VJPLocal storm report, May 10, 10:49 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1049 PM CDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 PM HAIL SOUTH HUTCHINSON 38.03N 97.94W
05/10/2014 E1.00 INCH RENO KS EMERGENCY MNGR
&&
VJPLocal storm report, May 10, 10:56 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1056 PM CDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM HAIL HUTCHINSON 38.07N 97.91W
05/10/2014 E1.00 INCH RENO KS EMERGENCY MNGR
&&
VJPLocal storm report, May 10, 11:01 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1101 PM CDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL HAMILTON 37.98N 96.16W
05/10/2014 E1.00 INCH GREENWOOD KS LAW ENFORCEMENT
&&
VJPSpecial weather statement, May 10, 11:02 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1102 PM CDT SAT MAY 10 2014
KSZ053-069-070-110430-
BUTLER-CHASE-GREENWOOD-
1102 PM CDT SAT MAY 10 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN CHASE COUNTY IN EAST CENTRAL KANSAS...
NORTHWESTERN GREENWOOD COUNTY IN SOUTHEAST KANSAS...
* UNTIL 1130 PM CDT
* AT 1059 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR CASSODAY...OR 20 MILES SOUTH OF
COTTONWOOD FALLS...MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
THRALL.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
&&
LAT...LON 3801 9624 3797 9664 3815 9668 3821 9635
3818 9635 3818 9629
TIME...MOT...LOC 0402Z 261DEG 24KT 3808 9654
BILLINGS WRIGHTThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:14 PM CDT | Special Weather Statement | ICT | Butler | 31 min |
| May 10, 7:16 PM CDT | Special Weather Statement | ICT | Sedgwick | 29 min |
| May 10, 7:27 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood, Wilson, Woodson | 63 min |
| May 10, 7:35 PM CDT | Special Weather Statement | ICT | Kingman | 25 min |
| May 10, 7:45 PM CDT | Special Weather Statement | ICT | Butler | 30 min |
| May 10, 7:52 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 38 min |
| May 10, 7:53 PM CDT | Areal Flood Warning | ICT | Butler | 6 hr |
| May 10, 7:56 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Wilson | 34 min |
| May 10, 8:13 PM CDT | Special Weather Statement | ICT | Butler | 32 min |
| May 10, 8:28 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 47 min |
| May 10, 8:28 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Wilson, Woodson | 47 min |
| May 10, 8:59 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 46 min |
| May 10, 9:01 PM CDT | Special Weather Statement | ICT | Woodson | 29 min |
| May 10, 9:02 PM CDT | Special Weather Statement | ICT | Butler | 28 min |
| May 10, 9:03 PM CDT | Special Weather Statement | ICT | Kingman | 27 min |
| May 10, 9:15 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Woodson | 45 min |
| May 10, 9:24 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Sedgwick | 51 min |
| May 10, 9:42 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 48 min |
| May 10, 9:53 PM CDT | Special Weather Statement | ICT | Chase | 37 min |
| May 10, 9:58 PM CDT | Severe Thunderstorm Warning | ICT | Woodson | 32 min |
| May 10, 10:03 PM CDT | Special Weather Statement | ICT | Sedgwick | 27 min |
| May 10, 10:03 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Marion | 27 min |
| May 10, 10:29 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 46 min |
| May 10, 10:30 PM CDT | Special Weather Statement | ICT | Reno | 30 min |
| May 10, 10:31 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase | 59 min |
| May 10, 10:38 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 52 min |
| May 10, 11:02 PM CDT | Special Weather Statement | ICT | Chase | 28 min |
| May 10, 11:12 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Woodson | 33 min |
| May 10, 11:23 PM CDT | Special Weather Statement | ICT | McPherson | 37 min |
| May 10, 11:56 PM CDT | Special Weather Statement | ICT | Greenwood | 34 min |
| May 11, 12:05 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 40 min |
| May 11, 12:37 AM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Woodson | 38 min |
| May 11, 1:13 AM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Woodson | 32 min |
| May 11, 1:28 AM CDT | Areal Flood Warning | ICT | Greenwood | 6 hr |
| May 11, 3:36 AM CDT | Wind Advisory | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 21 hr |
| May 11, 3:40 AM CDT | Red Flag Warning | ICT | Barton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 7 more | 16 hr |
| May 11, 3:47 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 43 min |
| May 11, 5:15 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 60 min |
| May 11, 5:18 PM CDT | Special Weather Statement | ICT | Russell | 27 min |
| May 11, 5:48 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Russell | 57 min |
| May 11, 6:28 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 47 min |
| May 11, 6:34 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Russell | 41 min |
| May 11, 6:41 PM CDT | Tornado Warning | ICT | Barton | 34 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.